Alert archive / West Virginia / Flash Flood Warnings in 2014

Flash Flood Warning 35, NWS Charleston, WV

August 22, 2014Lawrence County, Ohio; 4 counties in West Virginia; Boyd County, Greenup County, Lawrence County, Kentucky

NWS Charleston, WV issued this flash flood warning at Aug 22, 2014, 6:15 PM EDT for Lawrence County, Ohio; 4 counties in West Virginia; Boyd County, Greenup County, Lawrence County, Kentucky. It was in force for 3 hr. 16 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 22, 2014, 6:15 PM EDT (22:15 UTC)
Expired
Aug 22, 2014, 9:15 PM EDT
In force
3 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Boyd County, KY, Greenup County, KY, Lawrence County, KY, Lawrence County, OH, Boone County, WV, Cabell County, WV, Lincoln County, WV, Wayne County, WV

The radar

The Charleston,WV radar (KRLX), 67 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 22, 6:19 PM EDTFLASH FLOOD2 N Catlettsburg, KYWATER FLOWING ACROSS US23SB IN SEVERAL LOCATIONS. WATER ESTMATED TO BE 3-4 INCHES DEEP.
Aug 22, 6:19 PM EDTFLASH FLOODHuntington, WV5TH AVENUE FLOODED. 3 OF 4 LANES BLOCKED.
Aug 22, 6:33 PM EDTFLASH FLOODHuntington, WV2 FEET OF WATER ON CRANE AVENUE IN HUNTINGTON
Aug 22, 6:35 PM EDTFLASH FLOODHuntington, WVA RANGE OF 8 TO 12 INCHES OF FLOWING WATER COVERING THE INTERSECTION OF 10TH STREET AND 11TH AVENUE.
Aug 22, 6:35 PM EDTFLASH FLOODHuntington, WVFLASH FLOODING AT 5TH AVENUE AND 28TH STREET BY SPEEDWAY GAS STATION. ESTIMATED 18 INCHES OF WATER OVER THE ROAD.
Aug 22, 6:40 PM EDTFLASH FLOOD2 Sw Ashland, KYSR3 AND BEAR CREEK ROAD UNDERWATER. PEOPLE TRAPPED IN FLOODED HOUSES IN IRONVILLE.
Aug 22, 6:40 PM EDTFLASH FLOODCeredo, WVHUBBARDS BRANCH ROAD WASHED OUT
Aug 22, 6:40 PM EDTFLASH FLOODCeredo, WVWALKERS BRANCH ROAD FLOODED BY THE TWELVEPOLE CREEK COMING OUT OF ITS BANKS
Aug 22, 6:44 PM EDTFLASH FLOOD3 N Fort Gay, WVROCKSLIDE ON US ROUTE 52. BOTH LANES BLOCKED.
Aug 22, 6:44 PM EDTFLASH FLOOD3 N Fort Gay, WVWHITES CREEK ROAD IN PRICHARD FLOODED.
Aug 22, 6:44 PM EDTFLASH FLOODCannonsburg, KYPEOPLE RESCUED FROM HOUSES AT THE INTERSECTION OF SR3 AND PONDEROSA. ONE HOUSE HAD THE FIRST FLOOR UNDERWATER AND THE RESCUE WAS MADE FROM THE SECOND FLOOR.
Aug 22, 6:45 PM EDTFLASH FLOOD1 Ne Ashland, KYINTERSECTION OF ROBERTS AND WINSLOW...CARS FLOODED IN HIGH WATER.
Aug 22, 6:45 PM EDTFLASH FLOODSummit, KYCORRECTED ENTRY. CARS FLOODED AT THE INTERSECTION OF ROBERTS AND WINSLOW.
Aug 22, 6:45 PM EDTFLASH FLOODSummit, KYINTERSECTION OF SR716 AND SR5...CARS UNDERWATER AND WATER IN THE FIRST FLOOR OF A HOUSE.
Aug 22, 6:50 PM EDTFLASH FLOOD2 Sw Ashland, KYSR5 AND ROBERTS DRIVE IN IRONVILLE UNDERWATER. CARS TRAPPED IN HIGH WATER.
Aug 22, 6:50 PM EDTHEAVY RAIN 0Dunlow, WV2 LARGE TREES DOWN BLOCKING ROUTE 152.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 15 storm reports to this flash flood warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.3 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2014-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1272 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2014-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1272 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
776 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

843 
WGUS51 KRLX 222215
FFWRLX
KYC019-089-127-OHC087-WVC005-011-043-099-230115-
/O.NEW.KRLX.FF.W.0035.140822T2215Z-140823T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
615 PM EDT FRI AUG 22 2014

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BOYD COUNTY IN KENTUCKY...
  THIS INCLUDES THE CITIES OF...CANNONSBURG...ASHLAND...
  SOUTHEASTERN GREENUP COUNTY IN KENTUCKY...
  NORTHEASTERN LAWRENCE COUNTY IN KENTUCKY...
  THIS INCLUDES THE CITY OF LOUISA...
  WEST CENTRAL BOONE COUNTY IN WEST VIRGINIA...
  SOUTHERN CABELL COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF HUNTINGTON...
  LINCOLN COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF HAMLIN...
  WAYNE COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITIES OF...WAYNE...BEECH FORK STATE PARK...
  SOUTHERN LAWRENCE COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITIES OF...PROCTORVILLE...IRONTON...COAL
  GROVE...CHESAPEAKE...

* UNTIL 915 PM EDT

* AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
VERY HEAVY RAIN FROM THUNDERSTORMS OVER THE WARNED AREA...WITH MORE 
STORMS TO FOLLOW THRU 7 PM. EXCESSIVE RUNOFF FROM HEAVY RAINFALL 
WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND 
UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE 
BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO 
FLOODING.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ONA...
  SPURLOCKVILLE...RANGER...KIAHSVILLE...GILL...DUNLOW...FORT GAY AND
  EAST LYNN LAKE

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING 
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3854 8270 3847 8224 3816 8188 3802 8197
      3805 8219 3794 8230 3786 8241 3784 8240
      3790 8245 3790 8248 3811 8264 3834 8279
      3836 8277 3837 8282 3842 8286

$$

05
2 follow-up statements
016 
WGUS71 KRLX 222245
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
645 PM EDT FRI AUG 22 2014

KYC019-089-127-OHC087-WVC005-011-043-099-230115-
/O.CON.KRLX.FF.W.0035.000000T0000Z-140823T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAWRENCE KY-BOYD KY-GREENUP KY-LAWRENCE OH-LINCOLN WV-CABELL WV-
BOONE WV-WAYNE WV-
645 PM EDT FRI AUG 22 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM EDT FOR
SOUTHEASTERN GREENUP...BOYD AND NORTHEASTERN LAWRENCE COUNTIES IN
KENTUCKY...AND SOUTHERN LAWRENCE COUNTY IN SOUTHEAST OHIO...AND
WAYNE...WEST CENTRAL BOONE...SOUTHERN CABELL AND LINCOLN COUNTIES IN
WEST VIRGINIA...


...SERIOUS FLOODING LIKELY...
 
AT 635 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE WARNED AREA.
FLOODING IS ONGOING IN MANY AREAS. SOME AREAS IN BOYD COUNTY 
KENTUCKY...NORTHERN WAYNE AND SOUTHERN CABELL COUNTIES IN WEST 
VIRGINIA HAVE RECEIVED 2 TO 3 INCHES OF RAIN IN A ONE TO TWO HOUR 
PERIOD. MORE STORMS ARE EXPECTED TO MOVE OVER THE SAME AREA OVER THE 
NEXT HOUR...WHICH WILL FURTHER AGGRAVATE THE FLOODING.  


LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EAST LYNN
LAKE...ONA...CENTERVILLE...RUSH...PRINCESS...NAPLES...DURBIN...
COALTON...BURNAUGH...GARNER...CATLETTSBURG...CANNONSBURG...ASHLAND...
PROCTORVILLE...IRONTON...COAL GROVE...CHESAPEAKE...WAYNE...KENOVA...
HUNTINGTON...HAMLIN...CEREDO...BEECH FORK STATE PARK AND
BARBOURSVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3854 8270 3847 8224 3816 8188 3802 8197
      3805 8219 3794 8230 3786 8241 3784 8240
      3790 8245 3790 8248 3811 8264 3834 8279
      3836 8277 3837 8282 3842 8286

$$

05
814 
WGUS71 KRLX 230113
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
913 PM EDT FRI AUG 22 2014

KYC019-089-127-OHC087-WVC005-011-043-099-230120-
/O.EXP.KRLX.FF.W.0035.000000T0000Z-140823T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAWRENCE KY-BOYD KY-GREENUP KY-LAWRENCE OH-LINCOLN WV-CABELL WV-
BOONE WV-WAYNE WV-
913 PM EDT FRI AUG 22 2014

...THE FLASH FLOOD WARNING WILL EXPIRE AT 915 PM EDT FOR SOUTHEASTERN
GREENUP...NORTHEASTERN LAWRENCE COUNTIES IN KENTUCKY...AND SOUTHERN 
LAWRENCE COUNTY IN SOUTHEAST OHIO...AND WAYNE...WEST CENTRAL 
BOONE...SOUTHERN CABELL AND LINCOLN COUNTIES IN WEST VIRGINIA...

THE FLASH FLOOD WARNING FOR BOYD COUNTY CONTINUES UNDER ANOTHER 
WARNING UNTIL 945 PM. HEAVY RAINS HAVE ENDED. SCATTERED SHOWERS MAY 
LINGER FOR THE NEXT COUPLE OF HOURS.

TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3854 8270 3847 8224 3816 8188 3802 8197
      3805 8219 3794 8230 3786 8241 3784 8240
      3790 8245 3790 8248 3811 8264 3834 8279
      3836 8277 3837 8282 3842 8286

$$

05

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 5:13 PM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, Aug 22, 5:13 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
513 PM EDT FRI AUG 22 2014

.SYNOPSIS...
ROUNDS OF SHOWERS AND THUNDERSTORMS CONTINUE WITH OCCASIONAL
DOWNPOURS...AS WEAK DISTURBANCES RIDE SE. HIGH PRESSURE WILL TRY TO
NOSE IN FROM THE NORTHEAST EARLY NEXT WEEK AS UPPER RIDGE BUILDS.

&&

.NEAR TERM /THROUGH SATURDAY/...
21Z UPDATE...
NO MAJOR CHANGES...UPDATED PRECIPITATION TO BE A BIT MORE
REPRESENTATIVE OF THE CURRENT SITUATION AND THE MOST CURRENT RUC
AND HRRR MODEL RUNS.

OLD BELOW...
THE AREA WILL REMAIN IN THE WARM AND HUMID SECTOR WITH FRONTAL
BOUNDARIES TO THE NORTH AND WEST. ALOFT...NORTHWEST FLOW AHEAD OF
AN H5 RIDGE COULD BRING SOME IMPULSES OF ENERGY TO KEEP SHOWERS
AND THUNDERSTORMS GOING THIS EVENING INTO EARLY SATURDAY MORNING.

RADAR INDICATED AT 18Z...STORMS DEVELOPING ALONG INTERSTATE 64
FROM HTS TO CRW AND SOUTH...MOVING SOUTHEAST. SOME OF THE
STRONGEST STORMS WILL BE CAPABLE TO PRODUCE ONE INCH PER HOUR.
WITH NEARLY SATURATED TERRAIN...DECIDED TO KEEP THE FLASH FLOOD
WATCH IN PLACE THROUGH TONIGHT.

PREVIOUS TEMPERATURES LOOKS GOOD. DECREASED COUPLE OF DEGREES ON
SATURDAYS HIGHS.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
DRIER WX REGIME BEGINS TO SET IN AS UPPER RIDGE BUILDS INTO THE
AREA. IT WILL BE WARM...BUT NOT HOT AS THE OPPRESSIVE HEAT REMAINS
WELL W OF THE REGION. IT WILL STILL BE RATHER MUGGY
THOUGH...TYPICAL DOG DAYS OF SUMMER.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
USED WPC THINKING WITH SOME TWEAKS. HIGH PRESSURE...AT THE SURFACE
AND ALOFT...WILL DOMINATE THE REGION INTO WEDNESDAY NIGHT...BEFORE
WEAKENING.  THIS WILL ALLOW A COLD FRONT TO PUSH SOUTH INTO THE AREA
ON THURSDAY...WITH THIS FEATURE EXPECTED DRIFT SOUTH THROUGH THE
REMAINDER OF THE PERIOD.

WPC TEMPS LOOKED GOOD AND WERE GENERALLY USED.

&&

.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
21Z UPDATE...
UPDATED CEILINGS AND PRECIPITATION TO BE REPRESENTATIVE OF THE
CURRENT CONDITIONS. NO MAJOR CHANGES MADE.

OLD BELOW...
RADAR IMAGES SHOW STORMS DEVELOPING SOUTH AND ALONG
A LINE FROM CRW TO BKW AT 18Z. THESE STORMS WILL AFFECT BKW
DIRECTLY WITH MVFR/IFR CONDITIONS UNDER STORMS. PCPN ACTIVITY IS
EXPECTED TO DECREASE AFTER SUNSET. HOWEVER...ADDITIONAL CONVECTION
COULD DEVELOP OVERNIGHT INTO EARLY SATURDAY.

WITH VERY HIGH HUMIDITY IN THE LOW TO MID LEVELS...EVIDENT IN SFC
DEWPOINTS IN THE LOWER 70S...AND PWATS EXCEEDING 2 INCHES...LOW
LEVEL CLOUDS WILL LIKELY DEVELOP OVERNIGHT FOR PERIODS OF IFR
CONDITIONS ESPECIALLY OVER THE HIGHER TERRAIN.

LOCALIZED DOWNPOURS CAN PRODUCE BRIEF IFR VSBY AND CEILINGS AT TIMES.
CEILINGS BECOMING MAINLY 2 TO 3 THSD FT BKN WITH LAYERS AND VSBY
5 TO 6 MILES IN HAZE AFTER ABOUT 22Z. YET...ADDITIONAL CLUSTERS
OF SHOWERS AND STORMS LIKELY...INTO THE EVENING HOURS...AGAIN WITH
IFR VSBY AND CEILINGS.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SATURDAY...

FORECAST CONFIDENCE: LOW.

ALTERNATE SCENARIOS: DURATION AND TIMING ROUNDS OF CONVECTION WILL
VARY. AT LEAST SOME AREAS OF PCPN MAY EVEN LINGER LONGER FRIDAY
NIGHT...BUT NOT MENTIONED IN TAFS.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
EDT 1HRLY       16   17   18   19   20   21   22   23   00   01   02   03
CRW CONSISTENCY  H    H    M    M    M    M    M    M    H    H    H    M
HTS CONSISTENCY  M    M    M    M    H    H    H    H    H    H    H    H
BKW CONSISTENCY  M    M    M    M    M    M    M    M    M    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
PKB CONSISTENCY  M    M    M    M    M    M    M    M    M    H    H    H
CKB CONSISTENCY  H    H    M    M    M    M    M    M    M    H    H    H

AFTER 18Z SATURDAY...
IFR CONDITIONS POSSIBLE IN LOW STRATUS IN LINGERING LOW LEVEL
MOISTURE SATURDAY AFTERNOON.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL 1 AM EDT SATURDAY FOR WVZ005>011-
     013>020-024>040-046-047.
OH...FLASH FLOOD WATCH UNTIL 1 AM EDT SATURDAY FOR OHZ066-067-075-
     076-083>087.
KY...FLASH FLOOD WATCH UNTIL 1 AM EDT SATURDAY FOR KYZ101>103-105.
VA...FLASH FLOOD WATCH UNTIL 1 AM EDT SATURDAY FOR VAZ003-004.

&&

SYNOPSIS...ARJ/30
NEAR TERM...ARJ/LS
SHORT TERM...30
LONG TERM...JSH
AVIATION...ARJ/LS
Hazardous weather outlook, Aug 22, 4:16 AM EDT, 13 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
416 AM EDT FRI AUG 22 2014

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-230830-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
416 AM EDT FRI AUG 22 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

STRONG RISES MAY OCCUR ON SOME HEADWATERS RIVERS FROM THE RAINFALL
ON FRIDAY AND FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KTB

In the hours before

Special weather statement, Aug 22, 1:41 PM EDT, 4 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
141 PM EDT FRI AUG 22 2014

WVZ013-015-026-035-221845-
BOONE WV-KANAWHA WV-LINCOLN WV-RALEIGH WV-
141 PM EDT FRI AUG 22 2014

...SPECIAL WEATHER STATEMENT FOR BOONE...SOUTHWESTERN KANAWHA...
NORTHEASTERN LINCOLN AND NORTHWESTERN RALEIGH COUNTIES UNTIL 245 PM
EDT...

AT 138 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES EAST OF
HAMLIN...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THIS STORM WILL BE NEAR WOODVILLE AROUND 150 PM...JULIAN AROUND 155
PM...ASHFORD...AND DANVILLE AROUND 205 PM...FOSTER AROUND 210 PM...
RACINE...AND MADISON AROUND 215 PM AND SETH AROUND 225 PM.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3824 8204 3827 8200 3826 8200 3833 8192
      3834 8192 3837 8188 3803 8137 3800 8138
      3783 8159

09
Special weather statement, Aug 22, 2:49 PM EDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
249 PM EDT FRI AUG 22 2014

WVZ013-025-026-221945-
BOONE WV-LINCOLN WV-LOGAN WV-
249 PM EDT FRI AUG 22 2014

...SPECIAL WEATHER STATEMENT FOR BOONE...CENTRAL LINCOLN AND LOGAN
COUNTIES UNTIL 345 PM EDT...

AT 246 PM EDT...THUNDERSTORMS WITH VERY HEAVY RAINFALL WERE LOCATED
ALONG A LINE FROM 9 MILES SOUTHEAST OF HAMLIN TO 10 MILES SOUTH OF
HAMLIN TO 14 MILES SOUTH OF HAMLIN...MOVING SOUTHEAST AT 30 MPH.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. WIND GUSTS TO 40 MPH
AND SMALL HAIL ARE ALSO POSSIBLE WITH THESE THUNDERSTORMS.

THESE THUNDERSTORMS WILL BE NEAR ALKOL AROUND 300 PM...DANVILLE
AROUND 315 PM...WHARTON AROUND 330 PM AND BALD KNOB AROUND 345 PM.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3774 8207 3793 8214 3806 8219 3824 8196
      3790 8157 3773 8179

05
Special weather statement, Aug 22, 3:48 PM EDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
348 PM EDT FRI AUG 22 2014

VAZ004-WVZ024-025-033-034-222115-
BUCHANAN VA-LOGAN WV-MCDOWELL WV-MINGO WV-WYOMING WV-
348 PM EDT FRI AUG 22 2014

...SPECIAL WEATHER STATEMENT FOR WYOMING...SOUTHERN LOGAN...
MCDOWELL...SOUTHERN MINGO AND EASTERN BUCHANAN COUNTIES UNTIL 515 PM
EDT...

AT 342 PM EDT...THUNDERSTORMS WITH VERY HEAVY RAINFALL WERE LOCATED
ALONG A LINE FROM 16 MILES SOUTHEAST OF MADISON TO 14 MILES SOUTHEAST
OF LOGAN TO 11 MILES EAST OF WILLIAMSON...MOVING SOUTHEAST AT 30 MPH.

VERY HEAVY RAIN WILL FALL FROM THESE THUNDERSTORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. SOME SPOTS UNDER THE MOST INTENSE STORMS MAY SEE UP TO AN
INCH OF RAIN IN LESS THAN A HALF HOUR. WIND GUSTS TO 40 MPH AND
SMALL HAIL ARE ALSO POSSIBLE WITH THESE THUNDERSTORMS.

THESE THUNDERSTORMS WILL BE NEAR COAL MOUNTAIN AROUND 400 PM...
PANTHER AROUND 415 PM...MULLENS AROUND 430 PM...ELBERT AROUND 445 PM
AND JENKINJONES AROUND 500 PM.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3747 8208 3753 8199 3755 8213 3759 8213
      3774 8228 3788 8191 3789 8179 3781 8172
      3782 8169 3751 8122 3746 8130 3742 8128
      3741 8131 3727 8142 3725 8150 3720 8156
      3719 8168 3723 8173 3718 8180 3714 8191

05
Special weather statement, Aug 22, 5:49 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
549 PM EDT FRI AUG 22 2014

KYZ103-105-OHZ087-WVZ005-006-013-222315-
BOYD KY-CABELL WV-LAWRENCE OH-LAWRENCE KY-LINCOLN WV-WAYNE WV-
549 PM EDT FRI AUG 22 2014

...SPECIAL WEATHER STATEMENT FOR BOYD AND LAWRENCE COUNTIES IN
KENTUCKY...AND SOUTHEASTERN LAWRENCE COUNTY IN SOUTHEAST OHIO...AND
WAYNE...CABELL AND WESTERN LINCOLN COUNTIES IN WEST VIRGINIA UNTIL
715 PM EDT...

AT 548 PM EDT...THUNDERSTORMS WITH VERY HEAVY RAINFALL WERE LOCATED
ALONG A LINE FROM 8 MILES NORTHEAST OF PROCTORVILLE TO 8 MILES WEST
OF BEECH FORK STATE PARK TO BLAINE...MOVING SOUTHEAST AT 25 MPH.
VERY HEAVY RAIN WILL FALL FROM THESE THUNDERSTORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH
THESE THUNDERSTORMS.

THESE THUNDERSTORMS WILL BE NEAR FALLSBURG AROUND 600 PM...GALLUP
AROUND 615 PM...CLIFFORD AROUND 630 PM AND WILSONDALE AROUND 645 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 182 AND 191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1 AND 23
IN WEST VIRGINIA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3804 8300 3811 8290 3815 8291 3822 8282
      3826 8279 3840 8276 3861 8239 3825 8200
      3819 8206 3785 8241 3795 8252 3794 8257
      3787 8262 3799 8293 3797 8301 3798 8303

05

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 3:07 AM EDTFlash Flood WatchRLXAthens, Gallia, Jackson, Lawrence, Meigs, Morgan and 3 more25 hr
Aug 21, 9:28 PM EDTFlood WatchRLXLogan, McDowell, Mingo, Wayne, Wyoming6 hr
Aug 22, 3:16 AM EDTFlash Flood WarningRLXPleasants, Ritchie, Wirt, Wood3 hr
Aug 22, 1:41 PM EDTSpecial Weather StatementRLXBoone64 min
Aug 22, 2:49 PM EDTSpecial Weather StatementRLXBoone, Logan56 min
Aug 22, 3:48 PM EDTSpecial Weather StatementRLXLogan, McDowell, Mingo, Wyoming87 min
Aug 22, 4:25 PM EDTFlash Flood WarningRLXLincoln, Logan, McDowell, Mingo, Wyoming5 hr
Aug 22, 5:49 PM EDTSpecial Weather StatementRLXCabell, Wayne86 min
Aug 22, 7:52 PM EDTFlash Flood WarningRLXBoyd, Carter, Lawrence113 min

Nearby

Flash Flood Warnings in West Virginia, 2014Flash Flood Warnings in Kentucky, 2014Flash Flood Warnings in Ohio, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.